Actually, The Mayo Clinic is where I am considering seeking treatment. I have reviewed their locations, and at this time of year, their Florida Clinic has my eye.
While I like the doctors who have been treating me, it is clear that their expectation was that I would go into total remission within about 12 months. At eight months the pain began coming back, but it was always attributed by them to something other than PMR. Twelve months later, and the pain is still alive and well. Once one has suffered PMR pain, one recognizes it when it raises its ugly head again.
Thank you for the tip about Google Scholar. I will certainly be using it.
Prednisone is most definitely the magic pill for me. Within 12 hours of beginning the dosage, I was totally pain free. It was a miracle–absolutely magical. But the side effects of prednisone are horrific. My skin thinned around my eyes to the point that I have had skin tears where the nosepieces of my eyeglasses rest on my nose. I had to go to the ER with my last tear so they could glue the skin in place. I want off the Prednisone which is why I am researching Methotrexate and Tocilizumab.
My doctors have prescribed physical therapy (PT) in addition to Prednisone. My muscles were weak at the time of diagnosis because it took three months for the diagnosis to be made. After the pain was controlled, about a month of PT increased my leg strength. I have regained my leg strength, but my muscles are no better. As I told you, the PT I saw this week does not recommend PT, and she is writing a report to my rheumatologist explaining why. So . . . in a few weeks when I see the rheumatologist, I am going to ask why Methotrexate or Tocilizumab cannot be used concurrently with the Prednisone since I am still having muscle pain at low dosages of Prednisone. She has said that I was coming off Prednisone whether or not I was in pain.
It will take me a month or so to get an appointment with The Mayo Clinic, so I will continue to work with these doctors until I can get the appointment.
It really bothers me that the body language of these doctors clearly transmits disbelief in what I am telling them. It is not only their body language, it bothers me that they attribute the symptoms to osteoarthritis or steroid myopathy rather than to PMR. From their behaviors, one would think that I WANT to take Prednisone like a junkie wants his/her heroin. What I WANT to to remain mobile–neck, arms, hips, and legs.
Thank you for listening. Before I head to bed, I am checking out the link you provided.